MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. LINER 10 DEGREE ELEVATED RIM 32 MM I.D.; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. LINER 10 DEGREE ELEVATED RIM 32 MM I.D.; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: catalog#: 00620006220, shell porous with holes 62 mm o.D., lot#: 64532838.Catalog#: 00620006420, shell porous with holes 64 mm o.D., lot#: 64621447.Catalog#: 00631006432, liner 10 degree elevated rim 32 mm i.D., lot#: 64206240.Catalog#: 00801803201, femoral head sterile product 12/14 taper, lot#: 64209548.Catalog#: 01.00102.214, wagner sl revision stem 14/225, lot#: 3013788.Catalog#: 103537, ti low profile screw 6.5x50mm, lot#: 900560.Report source: foreign: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0002648920-2021-00105.
 
Event or Problem Description
It was reported that after the trilogy acetabular system shell with holes porous was implanted during the operation, the doctor found that the liner could not implant into the shell.After the shell was removed, it was found that the clasp inside the shell could not be moved.The material of the clasp inside the shell was too soft and inelastic.The surgery was completed with an alternate shell and liner.No adverse events have been reported as a result of the malfunction.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, b5, d9, g3, g6, h2, h3, h6, h10.The event was confirmed with product received.Upon visual inspection, devices were returned with liner not fully seated in shell.Liner scallops did not line up with shell tabs.Devices were separated for review.The liner shows indentations on the polar boss, outer spherical surface, anti rotation scallops, and lock ring groove.No other damage was noted.The shell shows nicks and gouges to etched face.Lock ring damage was noted in the lock ring groove.Lock ring tabs were correctly oriented in shell tab window.Lock ring was tight and unable to freely move in the shells groove.Lock ring was removed.Lock ring shows deformation, nicks, gouges, and scratches.No other damage was noted.The dimensional analysis of the devices were conforming to specifications during manufacturing.Device history record was reviewed and no discrepancies relevant to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
LINER 10 DEGREE ELEVATED RIM 32 MM I.D.
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
MDR Report Key11770287
Report Number0002648920-2021-00104
Device Sequence Number4244515
Product Code LPH
UDI-Device Identifier00889024124905
UDI-Public(01)00889024124905(17)230131(10)63891310
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K990135
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberN/A
Device Catalogue Number00631006232
Device Lot Number63891310
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer09/16/2021
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Patient Age51 YR
Patient Weight50